Re: Lipitor and EDhttp://www.kenes.com/73eas/program/abstracts/126.doc
ERECTILE DYSFUNCTION AND STATIN THERAPY: INTERACTION WITH CARDIOVASCULAR
RISK FACTORS AND DRUG THERAPIES
H. Solomon1, J. Man1, Y.P. Samarasinghe2, M.D. Feher2, A.S. Wierzbicki3, G.
1Department of Cardiology, St. Thomas' Hospital, 2Beta Cell Diabetes Centre,
Chelsea & Westminster Hospital, 3Department of Chemical Pathology, St.
Thomas' Hospital, London UK
Erectile dysfunction has been associated with atherosclerotic risk factors
and drugs used in their treatment. This study investigated the relationship
of erectile function with cardiovascular risk factors and specific drug
therapies. International Index of Erectile Function (IIEF) scores measured
in 100 men attending cardiovascular risk clinics. Cardiovascular risk
factors and drug therapies were assessed prior to initation and after 6
months of statin therapy. Before statin therapy no correlation was observed
between IIEF score and any individual cardiovascular risk factor though
better scores were observed in patients on warfarin or angiotensin-II
receptor blocker therapy (r=0.42; p <0.001). After 6 months of statin
therapy, significant correlations were observed between lower IIEF scores
(r=0.62; P<0.001) and age, smoking, diabetes and usage of warfarin or
angiotensin-2 type 1 receptor blocker (ARB) therapy. Differences in dose,
relative efficacy or relative lipophilicity of statin prescribed showed no
correlation with change in IIEF score. This study suggests impotence
following statin therapy is likelier in patients with more severe
endothelial dysfunction due to established cardiovascular risk factors
including age, and smoking and diabetes. This is complicated by adverse
interactions between statin therapy and concomitant treatment with warfarin
or angiotensin-II type I receptor blockers.
"Ted Griffin" <firstname.lastname@example.org> wrote in message
> My GP has never heard of it he says, but my Urologist just told me to
> get off of Lipitor as it is most likely the cause of my ED. So my GP
> has me now on Zetia. I've read this group for 4 mos now and see no
> reference to Lipitor and ED.
> I'm a healthy 64-year-old, great BP, (that of a 16-year-old the nurse
> tells me) but since I've been on Lipitor, (3 years) ED has become a
> growing presence. I know.... every med has it's own side effects, but
> if Lipitor was the cause of my ED, what will Zetia bring?? Comments?
> Griff - "Cleverly disguised as a responsible adult"